Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Jacksonville, FL

March 28, 2021

NWS Jacksonville, FL issued this small craft advisory at Mar 28, 2021, 3:24 PM EDT. It took effect at Mar 29, 2021, 3:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2021, 3:24 PM EDT (19:24 UTC)
In effect from
Mar 29, 2021, 3:00 AM EDT
Expired
Mar 29, 2021, 10:17 AM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

689 
WHUS72 KJAX 281924
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
324 PM EDT Sun Mar 28 2021

AMZ470-472-290330-
/O.NEW.KJAX.SC.Y.0022.210329T0900Z-210329T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
324 PM EDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO NOON EDT MONDAY...

* WHAT...North winds 20 knots with gusts up to 30 knots expected.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM and Waters from Fernandina Beach to St. 
  Augustine FL from 20 to 60 NM.

* WHEN...From 5 AM to noon EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
330 
WHUS72 KJAX 281947
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
347 PM EDT Sun Mar 28 2021

AMZ470-472-290900-
/O.CON.KJAX.SC.Y.0022.210329T0900Z-210329T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
347 PM EDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON EDT
MONDAY...

* WHAT...Northeast winds 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM and Waters from Altamaha Sound GA to Fernandina 
  Beach FL from 20 to 60 NM.

* WHEN...From 5 AM to noon EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
177 
WHUS72 KJAX 290651
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
251 AM EDT Mon Mar 29 2021

AMZ474-291600-
/O.EXB.KJAX.SC.Y.0022.210329T0700Z-210329T1600Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
251 AM EDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds around 20 knots, becoming Northeast this
  morning.
 
* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-472-291600-
/O.EXT.KJAX.SC.Y.0022.210329T0700Z-210329T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
251 AM EDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds around 20 knots, becoming Northeast this
  morning. 

* WHERE...Waters from Fernandina Beach to St. Augustine FL from 
  20 to 60 NM and Waters from Altamaha Sound GA to Fernandina 
  Beach FL from 20 to 60 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
218 
WHUS72 KJAX 291417
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
1017 AM EDT Mon Mar 29 2021

AMZ470-472-474-291530-
/O.CAN.KJAX.SC.Y.0022.000000T0000Z-210329T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1017 AM EDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 1:47 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 28, 1:47 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
147 PM EDT Sun Mar 28 2021

.AVIATION...
[Through 18Z Monday]

VFR conditions will prevail at the regional terminals through at
least 00Z. South-southwesterly surface winds will remain sustained
at 15-20 knots with occasional gusts to 25-30 knots at the inland
terminals through around 22Z, with south-southwesterly winds
sustained around 15 knots at the coastal terminals. Showers and
possibly a thunderstorm should approach the SSI terminal after 00Z,
bringing MVFR conditions to the terminal through around 02Z.
Confidence was not high enough to include VCTS at this time.
Showers may approach the Duval County terminals after 02Z.
Northwesterly winds around 10 knots are expected in the wake of a
cold front after 03Z. Winds will then shift to north-
northeasterly at 5-10 knots after 07Z. Northeasterly surface winds
will then strengthen to 10-15 knots at the coastal terminals after
14Z Monday, with ceilings lowering to around 3,500 feet. Sustained
northeasterly winds will increase to around 10 knots at the inland
terminals towards 15Z.

&&

.PREV DISCUSSION [1105 AM EDT]...

.NEAR TERM [Today Through Tonight]...

Surface high pressure ridge is over the central FL peninsula with
light southerly flow over the region at this time. A cold front is
over the TN valley into southeast TX. Mostly clear to partly
cloudy skies over the region early this morning, with most of the
clouds over the nrn zones where considerable clouds are noted.
Unlike yesterday, our flow is more southerly in the low levels so
most of any low stratus is to our west, making the chances for
early morning low stratus and fog potential much lower than
Saturday morning. Dewpoints also mixed out to near 60, so it
should prove difficult to achieve dense fog in our area.

For today, the low level ridge over central FL will drop further
south as the cold front pushes southeast. A pocket of slightly
drier air will move into our region this morning and early
afternoon before the arrival of the front, so any precip is
expected to be with the front itself late aftn and tonight.
Breezy southwest flow will begin by mid morning and continue into
the aftn. Going with south-southwest winds near 15-20 mph with a
few gusts around 30 mph. This should once again boost our temps to
the mid 80s to close to 90 again, and now all the way to the
Atlantic coast since the sea breeze will be pinned at the coast or
just offshore. New record highs possible, mainly for SSI, AMG,
and CRG. Prior records: SSI, 85 (2017), AMG, 87 (2020), and CRG,
90 (2020). Timing out the precip shows convective activity (shower
and a thunderstorm or two) moving into our northwest zones by
around 5 PM and afterward.

Tonight, after 6 PM, the cold front, oriented southwest to
northeast, will be pushing fairly quickly into the southeast GA
zones, accompanied by a line of showers and potentially a couple
of thunderstorms. Instabilty not too impressive but narrow window
of opportunity for lightning with this activity and some gusty
winds. With good push of high pressure behind the front, it should
continue to push southward overnight and then south of the
forecast area by 6 AM Monday. The line of relatively shallow
convection with the front is expected to diminish after midnight.
Cooler air arrives after fropa, with low temps in the lower 50s
north zones and near 60 south zones. Most of the area becomes
mostly cloudy due to surge of moisture with the front.

.SHORT TERM [Monday Through Wednesday]...

Frontal boundary will stall just to the south Monday morning, as
high pressure builds to the north then northeast through the day.
As the high builds more toward the northeast, a weak coastal
trough will develop, providing for elevated winds at the coast.
Models have trended much weaker with the expected coastal trough,
and at this point Monday looks to stay dry. High pressure remains
to the northeast Monday night, as coastal trough gets a little
stronger. The frontal zone to the south will lift back north
across forecast area Monday night through Tuesday, with the high
building more toward the northeast then east Tuesday. Precipitation
chances associated with this boundary, with greatest chance
Tuesday.

The boundary will lift to the north Wednesday as high pressure
builds to the east. A cold front will approach from the northwest
late Wednesday. Precipitation chances will be greatest in the
afternoon across interior counties.

Northeast flow pattern on Monday will keep temperatures below
average over eastern counties, but further inland will be closer to
average. Temperatures will recover back to near or little above
average Tuesday, depending on the extent of the cloud and shower
coverage. Well above normal readings expected for Wednesday.

.LONG TERM [Wednesday night through Saturday]...

Cold front is expected to weaken as it moves southeast across
forecast area Wednesday night, but precipitation chances continue.
High pressure will build from the northwest Thursday into Friday,
then just to the north or overhead Saturday, leading to a period
of dry weather with mainly clear skies.

Cold advection behind the front will push temperatures below
normal Thursday. Despite expected sunshine, well below normal
temperatures anticipated for Friday and Saturday, especially near
the coast due to northeast flow. Night time lows will transition
from a little above normal Wednesday night, to below for Thursday
night and Friday night, with lows in the mid to upper 30s becoming
common over SE GA. Looks like too much wind for frost Thursday
night, but could become an issue interior SE GA Friday night. The
strength and position of the high will be important late in this
period. If the high settles more overhead, the colder air could
spread further south especially Friday night.

.MARINE...

South-southwesterly winds will strengthen late this morning and
this afternoon ahead of a cold front that is entering the
southeastern states. Small Craft should exercise Caution over the
near shore and offshore waters, where wind speeds of 15-20 knots
and choppy 3-5 foot seas are expected. This front will cross our
local waters this evening, accompanied by a few showers. A brief
surge of north-northwesterly winds is expected overnight in the
immediate wake of the frontal passage, and these winds will shift
to north-northeasterly by sunrise on Monday. High pressure will
build over the Tennessee Valley in the wake of the cold frontal
passage overnight and will shift eastward off the Carolina coast
by Monday evening. Breezy northeasterly winds will prevail on
Monday and Monday evening as the frontal boundary stalls over
central Florida and then returns northward through our waters by
late Monday night and Tuesday, accompanied by increasing chances
for showers and a few thunderstorms and Caution level wind speeds
both near shore and offshore. Onshore winds will weaken late
Monday night and Tuesday. Southerly winds will then develop and
gradually strengthen on Wednesday ahead of a stronger cold front
that will be entering the southeastern states. This front will
cross our local waters by early Thursday morning, followed by
strong north and then northeasterly winds late this week.

Rip Currents: A lingering easterly ocean swell will combine with a
southerly long shore current to create a low-end moderate rip
current risk at area beaches this afternoon. Strengthening
northeasterly winds will result in a higher-end moderate risk at
area beaches on Monday.

.FIRE WEATHER...

Strong south-southwesterly surface and transport winds will create
high dispersion values area-wide this afternoon. Hot temperatures
will result in minimum relative humidity values falling to around
35 percent all the way to the I-95 corridor. Breezy northeasterly
surface and transport winds are expected on Monday, with gusty
conditions developing at coastal locations by the mid to late
morning hours.

.HYDROLOGY...

Minor flooding will continue through most of the upcoming week
along the lower Satilla River.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  51  73  53  76  62 /  70   0  40  50  10
SSI  57  67  58  74  65 /  50   0  50  50  10
JAX  59  70  58  78  65 /  30   0  40  40  10
SGJ  61  69  61  77  66 /  30  10  30  30  10
GNV  59  76  58  83  63 /  20  10  20  40  10
OCF  63  79  61  86  66 /  20   0  10  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:16 PM EDTSpecial Weather StatementJAXAtkinson, Coffee, Jeff Davis44 min
Mar 28, 6:37 PM EDTSpecial Weather StatementJAXBacon, Coffee, Jeff Davis38 min
Mar 28, 7:06 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis, Wayne39 min
Mar 28, 7:11 PM EDTSpecial Weather StatementJAXAtkinson49 min
Mar 28, 7:39 PM EDTSevere Thunderstorm WarningJAXAppling, Wayne24 min
Mar 28, 7:57 PM EDTSpecial Weather StatementJAXAtkinson, Clinch, Pierce, Ware48 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.